Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 43, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at May 10, 2007, 6:18 PM CDT for Greene County, Missouri. It was in force for 6 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2007, 6:18 PM CDT (23:18 UTC)
- Expired
- May 11, 2007, 12:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Greene County, MO
The radar
The Springfield radar (KSGF), 8 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 6:21 PM CDT | FLASH FLOOD | Springfield, MO | PUBLIC REPORTED 10 TO 12 INCHES OF WATER OVER RAODS IN DOWNTOWN SPRINGFIELD. |
| May 10, 6:30 PM CDT | FLASH FLOOD | Springfield, MO | FLASH FLOODING ALONG 1400 BLOCK OF NORTH FRISCO IN SPRINGFIELD |
| May 10, 6:46 PM CDT | HEAVY RAIN 1.55 | 1 Ne Springfield, MO | SOUTH OF INTERSTATE 44 ON KERNY STREET IN NORTHERN PART OF TOWN. ONE HOUR RAINFALL TOTAL. |
| May 10, 9:05 PM CDT | FLASH FLOOD | Springfield, MO | INTERSECTIONS OF DIVISION AND SHERMAN AS WELL AS MOUNT VERNON AND NEW WERE FLOODED. 1800 WEST KEARNEY ALSO FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.3 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 328 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 102321 FFWSGF MOC077-110500- /X.NEW.KSGF.FF.W.0043.070510T2318Z-070511T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 618 PM CDT THU MAY 10 2007 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... GREENE COUNTY IN SOUTHWEST MISSOURI... * UNTIL 1200 AM CDT. * AT 616 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR ESTIMATES THAT ONE TO TWO INCHES OF RAIN HAS FALLEN SINCE 530 PM JUST WEST OF SPRINGFIELD. AN ADDITIONAL ONE TO TWO INCHES OF RAIN IS LIKELY THROUGH 730 PM. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE... SPRINGFIELD AND WILLARD. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3735 9319 3714 9319 3714 9351 3736 9349 $$ SCHAUMANN
2 follow-up statements
000 WGUS73 KSGF 110213 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 908 PM CDT THU MAY 10 2007 MOC077-110500- /X.CON.KSGF.FF.W.0043.000000T0000Z-070511T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENE MO- 908 PM CDT THU MAY 10 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR CENTRAL GREENE COUNTY... AT 905 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT EXCESSIVE RAINFALL FROM EARLIER THIS EVENING WAS PRODUCING FLASH FLOODING ACROSS THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...SPRINGFIELD AND WILLARD. LOCAL LAW ENFORCEMENT REPORTS RECENT FLOODING IN SPRINGFIELD AT THE INTERSECTIONS OF DIVISION AND SHERMAN...MOUNT VERNON AND NEW...AS WELL AS WEST KEARNEY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3735 9319 3714 9319 3714 9351 3736 9349 $$ SCHAUMANN
000 WGUS73 KSGF 110418 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1118 PM CDT THU MAY 10 2007 MOC077-110428- /X.CAN.KSGF.FF.W.0043.000000T0000Z-070511T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENE MO- 1118 PM CDT THU MAY 10 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL GREENE COUNTY... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3735 9319 3714 9319 3714 9351 3736 9349 $$ FOSTER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 10, 6:00 PM CDT, 18 minutes earlier.
Area forecast discussion, May 10, 6:00 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION...UPDATE AVIATION NATIONAL WEATHER SERVICE SPRINGFIELD MO 600 PM CDT THU MAY 10 2007 .DISCUSSION... LATEST SATELLITE IMAGERY SHOWING SLOW MOVING LOW OVER CENTRAL TEXAS CONTINUING TO MOVE SLOWLY EAST. WIDESPREAD THUNDERSTORM ACTIVITY OUT AHEAD OF THE LOW ACROSS EASTERN OKLAHOMA. LOCAL RADAR SHOWING DAYTIME CONVECTION OVER EAST CENTRAL MISSOURI...MOVING SLOWLY OFF TO THE NORTHEAST. SOME FAINT BOUNDARIES SEEN ON OUR RADAR MAY CONTINUE TO BE THE FOCUSING POINT FOR THUNDERSTORMS THIS AFTERNOON...SO WILL CONTINUE CHANCE SHOWERS/TSTMS ACROSS THE CWA. DID GET A REPORT OF FLASH FLOODING NEAR ELDON IN MILLER COUNTY THIS AFTERNOON AND SEVERAL REPORTS OF HEAVY RAINFALL NEAR DIXON IN PULASKI COUNTY...SO MAIN THREAT THIS AFTERNOON WILL CONTINUE TO BE POTENTIAL FOR FLASH FLOODING...ESPECIALLY OVER EAST CENTRAL MISSOURI. FLOOD WARNINGS REMAIN FOR SOUTHEAST KANSAS AND VERNON COUNTY IN SOUTHWEST MISSOURI AS RIVERS REMAIN FLOODED. SHOULD SEE ALOT OF THIS CONVECTION DYING OFF AFTER SUNSET. UPPER LOW FORECAST TO TRACK SOUTHEAST OVERNIGHT AND WE GET INTO A NORTH TO NORTHEAST FLOW. MAIN AREA FOR THUNDERSTORM DEVELOPMENT TOMORROW LOOKS TO BE ALONG THE MISSOURI/ARKANSAS LINE TOMORROW AFTERNOON AND FOCUSED MOST POPS IN THIS AREA. MUCAPES HIGHEST IN THIS AREA AROUND 1400-1500 J/KG. LLVL TROUGHING FINALLY PUSHES DOWN INTO CENTRAL ARKANSAS BY FRIDAY EVENING...WHICH SHOULD BRING A DRYING TREND TO THE CWA FRIDAY NIGHT INTO SATURDAY. 850MB TEMPS REMAIN WARM...WITH +14C TEMPS OVER MOST OF THE CWA. LOCAL CLIMATOLOGY WOULD GIVE US LOW 80S WITH THESE TEMPERATURES...PLUS WE SHOULD BE GETTING ALOT MORE SUN BREAKS IN CLOUDS...SO WENT AHEAD WITH LOW TO MID 80S FOR SATURDAY INTO SUNDAY. NEXT CHANCE FOR ANY PRECIP LOOKS TO BE TUESDAY INTO WEDNESDAY AS ANOTHER SHORTWAVE BEGINS TO MOVE IN FROM THE WEST. WILL CONTINUE CHANCE POPS FOR THAT TIMEFRAME. GCC && .AVIATION... FOR THE 00Z KSGF/KJLN TAFS...CONVECTION SHOULD COME TO AN END BY 02Z THIS EVENING FOR BOTH AIRFIELDS AS CONVECTION DISSIPATES. SHOULD SEE WINDS DYING OFF OVERNIGHT...ALLOWING LOW LEVEL INVERSION TO SET UP. MODEL SOUNDINGS SHOWING THIS HAPPENING AROUND 09Z. WITH CALM WINDS...WET GROUND AND INVERSION...DECIDED TO TREND TAFS TOWARDS MVFR CONDITIONS FROM 09Z TO 15Z. COULD SEE PATCHY LIFR CONDITIONS SIMILAR TO LAST GOOD RAIN EVENT A COUPLE DAYS AGO. GCC && .HYDROLOGY... MINOR TO MODERATE FLOODING OVER THE OSAGE RIVER BASIN ALONG WITH RESIDUAL FLOODING ALONG CREEKS AND STREAMS OVER SOUTHEAST KANSAS COUNTIES AND VERNON COUNTY MO IS EXPECTED TO CONTINUE THROUGH THE THE NEXT 24 HOURS. ANY ADDITIONAL STORMS THAT DEVELOP OVER THE AREA WILL LEAD TO RAPID RUNOFF AND ADDITIONAL FLOODING IN AND NEAR LOW LYING AREAS. CLAYCOMB && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && WFO SGF
Hazardous weather outlook, May 10, 3:59 PM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 359 PM CDT THU MAY 10 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-112100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 359 PM CDT THU MAY 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: HAIL TO THE SIZE OF QUARTERS 60 MPH THUNDERSTORM WIND GUSTS HEAVY RAIN LEADING TO LOCALIZED FLASH FLOODING AREAS AFFECTED AND TIMING: WEST OF AN OSCEOLA TO CASSVILLE LINE THROUGH 7 PM THIS EVENING. DISCUSSION: SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT ACROSS EAST CENTRAL MISSOURI WITH ISOLATED THUNDERSTORMS ELSEWHERE ACROSS THE MISSOURI OZARKS AND SOUTHEAST KANSAS. MOST OF THE STORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AS DAYTIME HEATING INCREASES INSTABILITY OVER THE AREA. THE THUNDERSTORMS SHOULD THEN DISSIPATE AFTER SUNSET. THE MAIN THREAT WITH THE THUNDERSTORMS WILL BE HEAVY RAINFALL... WHICH COULD LEAD TO LOCALIZED FLASH FLOODING...ESPECIALLY IN THOSE AREAS THAT RECEIVED HEAVY RAINFALL EARLIER THIS WEEK. A FEW OF THE STRONGER STORMS MAY ALSO PRODUCE HAIL TO THE SIZE OF QUARTERS AND 60 MPH WIN GUSTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN ON FRIDAY. LOCALIZED FLOODING OF LOW LYING AREAS IS ALSO EXPECTED TO CONTINUE OVER EXTREME SOUTHEAST KANSAS AND WESTERN MISSOURI. THUNDERSTORM ARE AGAIN POSSIBLE TUESDAY INTO WEDNESDAY AS A COLD FRONT MOVES THROUGH FROM THE NORTHWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED WEST OF AN OSCEOLA TO CASSVILLE LINE THROUGH 7 PM THIS EVENING. SPOTTER ACTIVATION IS NOT ANTICIPATED EAST OF THIS LINE. HOWEVER...STORM SPOTTERS ARE ENCOURAGED TO FORWARD REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CLAYCOMB
In the hours before
Local storm report, May 10, 5:44 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
544 PM CDT THU MAY 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM FLASH FLOOD NEOSHO 36.87N 94.37W
05/10/2007 NEWTON MO LAW ENFORCEMENT
FLASH FLOODING OCCURING IN NEOSHO INCLUDING ON HIGHWAY D
NEAR CROWDER COLLEGE.
&&
AFOSTERSpecial weather statement, May 10, 5:49 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 549 PM CDT THU MAY 10 2007 MOZ090-102330- GREENE- 549 PM CDT THU MAY 10 2007 ...SIGNIFICANT WEATHER ALERT FOR GREENE COUNTY UNTIL 630 PM CDT... AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF REPUBLIC...AND MOVING NORTHEAST AT 20 MPH. THIS STORM WILL BE... NEAR WILLARD BY 600 PM CDT. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. HATCH
Local storm report, May 10, 5:52 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
552 PM CDT THU MAY 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM FLASH FLOOD 1 W MINDENMINES 37.47N 94.61W
05/10/2007 BARTON MO TRAINED SPOTTER
WATER UP TO ROAD SURFACE ON BOTH SIDES OF HWY 160. ALL
DIRT ROADS OFF HWY 160 FLOODED
&&
GCLAYCOMLocal storm report, May 10, 6:11 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
611 PM CDT THU MAY 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM FLASH FLOOD PLEASANT HOPE 37.46N 93.27W
05/10/2007 POLK MO AMATEUR RADIO
4 INCHES OF FLOODING ON HWY H NEAR PLEASANT HOPE.
&&
GCLAYCOMLocal storm report, May 10, 6:14 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
614 PM CDT THU MAY 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM FLASH FLOOD MORRISVILLE 37.48N 93.43W
05/10/2007 POLK MO AMATEUR RADIO
HIGHWAY 215 NEAR MORRISVILLE FLOODED WITH 6 TO 8 INCHES
OF WATER.
&&
GCLAYCOMLocal storm report, May 10, 6:15 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
615 PM CDT THU MAY 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM FLASH FLOOD STOTTS CITY 37.10N 93.95W
05/10/2007 LAWRENCE MO EMERGENCY MNGR
HIGHWAY 97 CLOSED DUE TO FLASH FLOODING
&&
GCLAYCOMThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 10:39 PM CDT | Flash Flood Warning | SGF | Newton | 6 hr |
| May 9, 10:39 PM CDT | Flash Flood Warning | SGF | Newton | 6 hr |
| May 10, 12:10 PM CDT | Flash Flood Warning | SGF | Miller, Pulaski | 6 hr |
| May 10, 12:50 PM CDT | Flash Flood Warning | SGF | Maries | 6 hr |
| May 10, 1:50 PM CDT | Flash Flood Warning | SGF | Dent, Phelps | 3 hr |
| May 10, 2:08 PM CDT | Flash Flood Warning | SGF | Camden | 6 hr |
| May 10, 2:58 PM CDT | Flash Flood Warning | SGF | Morgan | 6 hr |
| May 10, 3:47 PM CDT | Severe Thunderstorm Warning | SGF | Dade | 58 min |
| May 10, 4:29 PM CDT | Flash Flood Warning | SGF | Jasper, McDonald, Newton | 6 hr |
| May 10, 4:37 PM CDT | Flash Flood Warning | SGF | Barton | 6 hr |
| May 10, 5:26 PM CDT | Flash Flood Warning | SGF | Lawrence | 6 hr |
| May 10, 6:05 PM CDT | Flash Flood Warning | SGF | Hickory, St. Clair | 6 hr |
| May 10, 6:11 PM CDT | Flash Flood Warning | SGF | Polk | 6 hr |
| May 10, 6:31 PM CDT | Flash Flood Warning | SGF | Webster, Wright | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.